Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 103, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 18, 2005, 2:00 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2005, 2:00 PM CDT (19:00 UTC)
- Expired
- Aug 19, 2005, 8:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 181900
FFWSJU
PRC131-182100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
300 PM AST THU AUG 18 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
SAN SEBASTIAN
* UNTIL 500 PM AST
* AT 252 PM AST...TRAINED WEATHER SPOTTERS REPORTED VERY HEAVY RAIN
FROM A THUNDERSTORM OVER THE WARNED AREA. ROAD 111 AND ROAD 2 IN SAN
SEBASTIAN ARE FLOODED AND HOUSES ARE ALSO INUNDATED.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1835 6693 1830 6692 1830 6701 1837 6701
$$1 follow-up statement
000
WGCA72 TJSJ 182041
FFSSJU
PRC027-081-115-131-182200-
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
440 PM AST THU AUG 18 2005
THE FLASH FLOOD WARNING ISSUED EARLIER FOR THE MUNICIPALITIES OF
QUEBRADILLAS
LARES
CAMUY
SAN SEBASTIAN
...HAS EXPIRED...
AT 435 PM AST...A RIVER LEVEL SENSOR FOR RIO GUAJATACA INDICATED
THAT THE WATER LEVELS ARE SUBSIDING TO SAFE LEVELS AND DOPPLER RADAR
INDICATED THAT THE RAIN OCCURRING OVER THESE MUNICIPALITIES HAS
ENDED. NO ADDITIONAL RAINFALL IS EXPECTED OVER THE MUNICIPALITIES
ABOVE.
FOR THAT REASON THE FLASH FLOOD WARNING FOR THE MUNICIPALITIES ABOVE
HAS BEEN ALLOWED TO EXPIRE.
$$
RIVERAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 4:30 AM CDT, 9 hours 30 minutes earlier.
Area forecast discussion, Aug 18, 4:30 AM CDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 530 AM AST THU AUG 18 2005 .DISCUSSION...LOW TO MID LEVEL TROUGH THAT AFFECTED THE LOCAL AREA ON WEDNESDAY WAS LOCATED OVER HISPANIOLA EARLY THIS MORNING AND WILL CONTINUE MOVING WEST AND AWAY FROM THE LOCAL AREA TODAY. MOISTURE LEFT BEHIND THIS FEATURE WILL COMBINE WITH LOCAL EFFECTS AND FAIRLY FAVORABLE UPPER LEVEL CONDITIONS TODAY AND TONIGHT...TO AGAIN PRODUCE SOME CLOUDINESS...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS...ESPECIALLY OVER THE INTERIOR AND WEST SECTIONS OF PUERTO RICO AND ACROSS PARTS OF THE SAN JUAN METRO AREA THIS AFTERNOON. ALTHOUGH ACTIVITY SHOULD NOT BE QUITE AS INTENSE OR AS WIDESPREAD AS THE PAST TWO AFTERNOONS...PERIODS OF HEAVY RAINFALL AND URBAN AND SMALL STREAM FLOODING WILL STILL OCCUR IN SEVERAL MUNICIPALITIES AGAIN...AND GIVEN ANTECEDENT GROUND AND RIVER CONDITIONS AND RELATIVELY SLOW CELL MOTION...THERE IS THE POTENTIAL AGAIN FOR LOCALIZED FLASH AND RIVER FLOODING AND MUDSLIDES. FOR FRIDAY AND FRIDAY NIGHT...A WELL-DEFINED...1010 MB SURFACE LOW...THE REMNANT OF TROPICAL DEPRESSION TEN...WAS CENTERED NEAR 17.5 NORTH 59 WEST EARLY THIS MORNING AND WAS MOVING WEST NORTHWEST AT NEAR 12 MPH. PER TPC/NHC...SHOWERS AND THUNDERSTORMS HAVE INCREASED NEAR THE CENTER OF CIRCULATION THIS MORNING...AND UPPER-LEVEL WINDS HAVE BECOME A LITTLE MORE FAVORABLE FOR THIS SYSTEM TO RE-DEVELOP INTO A TROPICAL DEPRESSION OVER THE NEXT DAY OR SO. THIS SYSTEM IS EXPECTED TO MOVE ON A GENERAL WEST NORTHWEST TRACK DURING THE NEXT DAY OR TWO AND ITS CENTER SHOULD PASS NEAR OR JUST TO THE NORTH OF THE NORTHERNMOST LEEWARD ISLANDS TONIGHT AND THEN MOVE TO A POSITION ABOUT 200 MILES NORTHEAST OF PUERTO RICO ON FRIDAY. MOISTURE FROM THIS SYSTEM WILL BEGIN TO AFFECT THE LOCAL AREA LATE TONIGHT OR EARLY FRIDAY AND THEN CONTINUE THROUGH FRIDAY NIGHT. THIS WILL RESULT IN ADDITIONAL CLOUDINESS...SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS. AS MENTIONED ON WEDNESDAY... IT STILL APPEARS THAT MAIN EFFECT ACROSS THE LOCAL ISLANDS FROM THIS FEATURE WILL BE THE POTENTIAL FOR AT LEAST SOME LOCALIZED HEAVY RAINFALL AND FLOODING...AS THE CONVERGENT INFLOW BAND OR SO CALLED TAIL OF THIS DISTURBANCE IS EXPECTED TO BECOME ALIGNED NEAR OR ACROSS THE LOCAL ISLANDS...ESPECIALLY WITH THE SYSTEM EXPECTED TO PASS JUST NORTH OF THE NORTHERNMOST LEEWARD ISLANDS AND THEN THE U.S. VIRGIN ISLANDS AND PUERTO RICO...MOVING IN A GENERAL WEST-NORTHWEST DIRECTION. THUS...ALL LOCAL RESIDENTS AND VISITORS ARE URGED TO MONITOR THE PROGRESS OF THIS SYSTEM. THE NEXT TROPICAL WAVE IS EXPECTED TO AFFECT THE LOCAL AREA SATURDAY OR SATURDAY NIGHT. && .MARINE...GENERALLY EXPECT WINDS OF 19 KNOTS OR LESS AND SEAS OF 4 FEET OR LESS ACROSS THE LOCAL WATERS THROUGH AT LEAST SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 91 79 90 79 / 50 50 50 50 STT 90 80 89 80 / 50 50 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. &&
Hazardous weather outlook, Aug 18, 5:00 AM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST THU AUG 18 2005 PRZ001>013-AMZ710>750-191030- 600 AM AST THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT FOR TODAY...AVAILABLE MOISTURE WILL COMBINE WITH THE LOCAL ISLAND EFFECTS TO PRODUCE SCATTERED SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS OVER PARTS OF THE LOCAL ISLANDS...BUT MAINLY ACROSS THE INTERIOR SECTORS OF PUERTO RICO DURING THE AFTERNOON HOURS. THERE IS THE POTENTIAL OF URBAN AND SMALL STREAMS FLOODING. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE EACH DAY IN THE INTERIOR OF PUERTO RICO WITH THE RISK OF LOCAL FLOODING IN URBAN AREAS AND SMALL STREAMS. THE TAIL OF THE REMNANT OF TROPICAL DEPRESSION 10...WHICH HAS THE POTENTIAL TO REDEVELOP INTO A TROPICAL CYCLONE OVER THE NEXT DAY OR SO...WILL CAUSE SOME INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY ON FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ720>730-191030- 600 AM AST THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT FOR TODAY...AVAILABLE MOISTURE WILL COMBINE WITH THE LOCAL ISLAND EFFECTS TO PRODUCE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER PARTS OF THE LOCAL ISLANDS MAINLY DURING THE AFTERNOON HOURS...WITH THE RISK OF ISOLATED LOCAL FLOODING IN URBAN AREAS AND GUTS. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE RISK OF ISOLATED LOCAL FLOODING IN URBAN AREAS AND GUTS. THE TAIL OF THE REMNANT OF TROPICAL DEPRESSION 10...WHICH HAS THE POTENTIAL TO REDEVELOP INTO A TROPICAL CYCLONE OVER THE NEXT DAY OR SO...WILL CAUSE SOME INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY ON FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 11:49 AM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Aug 18, 1:51 PM CDT | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.